Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 1, 2007, 6:16 AM CDT for Gove County, Logan County, Kansas. It took effect at Aug 1, 2007, 6:22 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 6:16 AM CDT (11:16 UTC)
- In effect from
- Aug 1, 2007, 6:22 AM CDT
- Expired
- Aug 1, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Gove County, KS, Logan County, KS
The radar
The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 011122
FFWGLD
KSC063-109-011415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
616 AM CDT WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITY OF THE MONUMENT ROCKS...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 915 AM CDT
* AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR THE MONUMENT ROCKS. THE
STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
THE MONUMENT ROCKS BY 705 AM CDT...
RADAR ESTIMATES NEAR 4 INCHES OF RAINFALL HAS OCCURRED IN THIS AREA.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES PER HOUR WILL OCCUR WITH
THIS STORM. THIS STORM IS MOVING ALONG THE SMOKY HILL RIVER SOUTH OF
OAKLEY. THE RIVER GAGE TWENTY MILES SOUTH OF OAKLEY HAS SHOWN THE
RIVER RISING DUE TO THIS RAINFALL. AT THIS TIME...THE RIVER IS STILL
BELOW THE FLOOD STAGE OF 9 FEET. HOWEVER...RESIDENTS ALONG THE SMOKY
HILL RIVER FROM SOUTHEAST LOGAN INTO SOUTHERN GOVE SHOULD EXPECT A
CONTINUED RISE OF THE RIVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
LAT...LON 3891 10078 3877 10094 3870 10081 3870 10036
3889 10041
$$
BULLER2 follow-up statements
000
WGUS73 KGLD 011309
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 AM MDT WED AUG 1 2007
KSC063-109-011415-
LOGAN KS-GOVE KS-
755 AM CDT WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHWESTERN GOVE AND SOUTHEASTERN LOGAN COUNTIES...
AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED OVER SOUTHWEST GOVE COUNTY...MOVING EAST AT 5 MPH.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL CONTINUE TO AFFECT RURAL
AREAS OF SOUTHWEST GOVE COUNTY. RADAR HAS ESTIMATED 5 TO 7 INCHES OF
RAINFALL FROM THE SOUTHEAST CORNER OF LOGAN COUNTY INTO SOUTHWEST
GOVE. MOST OF THE HEAVY RAINFALL HAS MOVED INTO GOVE COUNTY.
HOWEVER...FROM 630 AM CDT TO 730 AM CDT...THE RIVER GAGE SITE TWENTY
TWO MILES SOUTH OF OAKLEY REPORTED THE SMOKY HILL RIVER HAD RISEN
TWO FEET. THE CURRENT STAGE IS 6.5 FEET WHICH IS 2.5 FEET BELOW THE
FLOOD STAGE.
THE COMBINATION OF THE CURRENT HEAVY RAINFALL AND THE WATER COMING
DOWN THE RIVER FROM LOGAN COUNTY WILL CAUSE THE SMOKY HILL RIVER IN
SOUTHWEST GOVE COUNTY TO RISE RAPIDLY. AT 750 AM CDT...THE LOGAN
COUNTY EMERGENCY MANAGER REPORTED THAT COUNTY ROADS WERE BECOMING
SLIPPERY AND HAD WATER RUNNING OVER THEM. THE ROADS AFFECTED WERE
FROM COUNTY ROAD S TO F.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
LAT...LON 3891 10078 3877 10094 3870 10081 3870 10036
3889 10041
$$
BULLER000
WGUS73 KGLD 011346
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
742 AM MDT WED AUG 1 2007
KSC109-011352-
LOGAN KS-
842 AM CDT WED AUG 1 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LOGAN COUNTY...
THE HEAVY RAINFALL HAS ENDED ACROSS THE COUNTY...AND NO ADDITIONAL
REPORTS OF FLOODING HAVE BEEN RECEIVED. ALSO...THE SMOKY HILL RIVER
22 MILES SOUTH OF OAKLEY IS NOT EXPECTED TO REACH FLOOD STAGE.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3891 10078 3876 10080 3870 10081 3870 10036
3889 10041
$$
KSC063-011415-
GOVE KS-
842 AM CDT WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHWESTERN GOVE COUNTY...
AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 14 MILES EAST OF THE MONUMENT ROCKS...MOVING SOUTHEAST AT 10
MPH.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL
AREAS OF SOUTHWEST GOVE COUNTY. THE INTENSITY OF THE RAINFALL IS
DECREASING. HOWEVER...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES
CAN STILL BE EXPECTED. THE COMBINATION OF RISING WATER IN THE SMOKY
HILL RIVER AND THE HEAVY RAINFALL WILL CAUSE THE SMOKY HILL RIVER TO
LEAVE ITS BANKS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3891 10078 3876 10080 3870 10081 3870 10036
3889 10041
$$
BULLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:17 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 1, 4:17 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 317 AM MDT WED AUG 1 2007 .DISCUSSION...FORECAST PROBLEMS WILL BE THE CHANCE OF PRECIPITATION THROUGH THE SHORT TERM...POTENTIAL FOR VERY HEAVY RAINFALL TONIGHT AND THURSDAY...AND HIGH TEMPERATURES...ESPECIALLY ON THURSDAY AND FRIDAY. SATELLITE CONTINUING TO SHOW A BROAD RIDGE IN CONTROL OVER MUCH OF THE COUNTRY. SUBTLE SHORTAVE TROUGH DETAILS EMBEDDED WITHIN THIS RIDGE. UPSTREAM SYSTEMS OVER THE NORTHERN PACIFIC HAVE KICKED OUT SYSTEM OVER CANADA WHICH IS NOW MOVING ACROSS THE CENTRAL PORTION. UPPER AIR ANALYSIS AND SATELLITE SHOW PLENTY OF MOISTURE THROUGH MID LEVELS. AT MID LEVELS...SATELLITE...PLAN PROFILERS AND ANALYSIS SUPPORTS THE GFS AND UKMET...WITH A SLIGHT EDGE TO THE GFS. AT LOW LEVELS...MODELS WERE CLOSE ON TEMPERATURES WITH A SLIGHT EDGE TO THE GFS. THE GFS WAS ALSO HANDLING THE SURFACE DETAILS A LITTLE BETTER AS WELL. CONFIDENCE LEVEL IS LOW FOR THIS FORECAST. THE NAM/MET GOT WETTER AND COOLER WHILE THE MAV/GFS GOT WARMER AND DRIER. GFS IS NOT PERFECT BUT HAS BEEN THE MOST CONSISTENT. WILL BLEND REALITY/PERSISTENCE AND UKMET WITH THE GFS WHERE IT NEEDS. EVEN THOUGH THE NAM IS SUFFERING FROM CONVECTIVE ISSUANCES MORE THAN THE GFS...NAM MAY NOT BE FAR OFF ON THE PRECIPITATION AMOUNTS. TODAY/TONIGHT...HAVE HAD WIDELY SCATTERED THUNDERSTORMS DEVELOP OVER MAINLY THE EASTERN HALF OF THE FORECAST AREA. NORTH TO SOUTH 850 MB THERMAL BOUNDARY...LOW LEVEL JET...AND WEAK 700 TO 500 MB SHORTWAVE LOOK TO BE THE CULPRITS. WILL CONTINUE TO MONITOR TRENDS BUT SLIGHT CHANCE TO CHANCE MENTION IN THIS AREA LOOKS APPROPRIATE THIS MORNING. STRATUS AND FOG HAVE OVERSPREAD THE AREA AS WELL. PLAN ON HAVING SOME MENTION OF FOG AS WELL. FOR THIS AFTERNOON...FRONT LOOKS TO BE GETTING CLOSE TO THE NORTHWEST CORNER WITH A LITTLE BIT OF MID AND UPPER LEVEL LIFT. PROBLEM IS THAT THE HEIGHTS RISE A LITTLE SO MOST OF THE LIFT WILL COME FROM HEATING...IF WE SEE SUN...AND THE SURFACE BOUNDARY. HIGHEST CHANCE WILL BE IN THE NORTHWEST WITH SLIGHT FURTHER SOUTHEAST SINCE DO NOT KNOW WHAT MESOSCALE DETAILS WILL CAUSE THINGS TO GO AGAIN. BECAUSE OF THE SLOW MOVEMENT AND CONDITIONS THAT HAVE NOT CHANGED MUCH RECENTLY...WILL PUT IN LOCALLY HEAVY RAINFALL THROUGH THE DAY. CLOUDS...PRECIPITATION...AND EASTERLY WINDS WILL HAMPER WARM UP...AND WILL GO WITH THE COOLER GUIDANCE. MODELS BRING THE FRONT INTO THE NORTHWEST HALF OF THE FORECAST AREA DURING THE NIGHT. HOWEVER...BY THIS TIME IT IS GETTING HARD TO SEE THE FRONT. WILL NOT BE MUCH LIFT ALOFT WITH THE RISING HEIGHTS AS MENTIONED BEFORE. WILL THEREFORE PUT THE HIGHEST POPS IN THE NORTH AND WEST...AND MENTION LOCALLY HEAVY RAINFALL. AM CONCERNED ABOUT HYDRO ISSUES BEGINNING LATE TONIGHT WITH THE SLOW MOVEMENT AND PW VALUES NEAR 1.5 INCHES. DAY SHIFT WILL NEED TO ASSES THE SITUATION FOR A POSSIBLE FFA. THURSDAY/THURSDAY NIGHT...AS STATED ABOVE HARD TO SEE WHERE THE FRONT IS. GOING THE BY GFS...IT LOOKS LIKE IT LIES WEST TO EAST ACROSS THE CENTER OF THE FORECAST AREA AT THE START OF THIS PERIOD. HOWEVER...OVERNIGHT/ONGOING CONVECTION MAY CHANGE THAT AND THROW IN SOME MESOSCALE VARIABLES. WILL SHORTWAVE TROUGH COMES IN FROM THE NORTH AND WEST. PW VALUES INCREASE...AND THE NAM/GFS SHOW ABSOLUTELY NO STORM MOVEMENT. COULD GET SUBSTANTIAL PRECIPITATION AND HYDRO PROBLEMS IF THIS WORKS OUT. BECAUSE OF THE UNCERTAINTIES BROADBRUSHED THE ENTIRE AREA ON HIGH CHANCE POPS AND KEPT THINGS GOING INTO THE NIGHT TIME HOURS. HIGH TEMPERATURES WILL NOT BE ABLE TO RISE VERY MUCH DUE TO CLOUD COVER AND UNFAVORABLE WINDS. LOWERED TEMPERATURES A LITTLE BUT STILL MAY NEED TO BE COOLER. FRIDAY/FRIDAY NIGHT...IF MODELS CORRECT...RIDGE IS FLATTENED OUT CONSIDERABLY WITH WESTERLY FLOW ALOFT. SURFACE AND SHORTWAVE TROUGH GET CLOSE TO THE WESTERN PORTION OF THE AREA IN THE AFTERNOON. FRONT ALSO MAY BE CLOSE TO THE SOUTHERN PORTION OF THE AREA. WENT CONSERVATIVE AND HAVE SLIGHT CHANCE FOR THIS PERIOD. TEMPERATURES SHOULD BE WARMER AND TENDED TO GO A LITTLE BELOW GUIDANCE. THANKS TO ALL FOR COLLABORATION THIS MORNING. IT REALLY HELPED OUT A LOT. && .AVIATION...CONDITIONS ARE SLOWLY TRANSITIONING FROM VFR/MVFR TO AREAS OF IFR CONDITIONS AS THE EARLY MORNING WEARS ON. FOG...LOW CLOUDS...AND ASSOCIATED AREAS OF IFR CONDITIONS ARE EXPECTED TO SPREAD OVER MOST OF THE REGION THROUGH THE EARLY TO MID MORNING HOURS. IN ADDITION TO THE FOG AND STRATUS...THERE WILL BE WIDELY SCATTERED THUNDERSTORMS AFFECTING THE TWEB ROUTES TO KLBF...KSLN AND KGCK. THIS ACTIVITY WILL DECREASE BY LATER THIS MORNING WITH THUNDERSTORMS DEVELOP LATER THIS AFTERNOON INTO TONIGHT A COLD FRONT MOVES INTO THE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER/BLM
Hazardous weather outlook, Aug 1, 6:02 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 502 AM MDT WED AUG 1 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 502 AM MDT WED AUG 1 2007 /602 AM CDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THIS MORNING...WIDELY SCATTERED THUNDERSTORMS ALONG AND EAST OF A LINE FROM TRIBUNE TO COLBY TO NEAR MCCOOK NEBRASKA WILL MOVE SLOWLY OUT OF THE AREA. BECAUSE OF THE VERY SLOW MOVEMENT...THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT TIME. OTHERWISE THESE STORMS COULD PRODUCE LARGE AMOUNTS OF SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS AFTERNOON...AN APPROACHING COLD FRONT WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER EXTREME EAST CENTRAL COLORADO AND SOUTHWEST NEBRASKA. THIS FRONT WILL SLOWLY MOVE TO THE SOUTHEAST DURING THE NIGHT...AND CAUSE ADDITIONAL THUNDERSTORMS TO DEVELOP OVER THE REMAINDER OF THE AREA. BECAUSE OF THE VERY MOIST AIR MASS IN PLACE AND SLOW STORM MOVEMENT...THESE STORMS WILL BE ABLE TO PRODUCE A SUBSTANTIAL AMOUNT OF RAINFALL. IN ADDITIONAL...ENOUGH INSTABILITY AND WIND SHEAR IS PRESENT THAT AN ISOLATED STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THESE STORMS WILL ALSO PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL STALL OVER THE AREA DURING THE DAY ON THURSDAY. THIS COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP ONCE AGAIN. THESE STORMS WILL CONTINUE INTO THURSDAY NIGHT. BECAUSE OF THE VERY MOIST AIR MASS AND EXTREMELY SLOW STORM MOVEMENT...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. AT THIS TIME THE MAIN THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 31 min |
| Aug 1, 9:02 AM CDT | Flash Flood Warning | GLD | Gove | 6 hr |
| Aug 1, 1:36 PM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 15 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.